Alert archive / Illinois / River Flood Warnings in 2011
River Flood Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Feb 18, 2011, 1:15 AM CST for Fulton County, Knox County, Illinois. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2011, 1:15 AM CST (07:15 UTC)
- Expired
- Feb 19, 2011, 11:08 AM CST
- In force
- 34 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- Minor
Counties Fulton County, IL, Knox County, IL
The radar
The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spoon River (W-IL) at London Mills (LNMI2). The gauge peaked at 15.89 ft at Feb 18, 2011, 5:00 PM CST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 21 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05569500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
050
WGUS43 KILX 180715
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
115 AM CST FRI FEB 18 2011
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
SPOON RIVER AT LONDON MILLS AFFECTING FULTON AND KNOX COUNTIES
.RECENT RAPID SNOWMELT AND ICE ON THE SPOON RIVER HAS RESULTED IN
RIVER LEVELS PUSHING JUST ABOVE FLOOD STAGE AT LONDON MILLS EARLY
THIS MORNING. THE RIVER IS NOW EXPECTED TO CREST AROUND 15.3 FEET
LATER THIS MORNING...AND THEN BEGIN TO FALL.
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
&&
ILC057-095-182115-
/O.NEW.KILX.FL.W.0003.110218T0715Z-110219T1200Z/
/LNMI2.1.ER.110218T0528Z.110218T1200Z.110219T0600Z.NO/
115 AM CST FRI FEB 18 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE SPOON RIVER AT LONDON MILLS.
* UNTIL SATURDAY MORNING.
* AT 1245 AM FRIDAY THE STAGE WAS 15.1 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.3 FEET BY THIS
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW
MORNING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS TO AGRICULTURAL LAND
NEAR THE RIVER.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SAT SUN MON
SPOON RIVER
LONDON MILLS 15 15.1 FRI 1 AM 14.4 9.4 7.9
$$
SMITH3 follow-up statements
792
WGUS83 KILX 181516
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
915 AM CST FRI FEB 18 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
SPOON RIVER AT LONDON MILLS AFFECTING FULTON AND KNOX COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC057-095-190515-
/O.EXT.KILX.FL.W.0003.000000T0000Z-110219T1936Z/
/LNMI2.1.ER.110218T0528Z.110219T0000Z.110219T1336Z.NO/
915 AM CST FRI FEB 18 2011
THE FLOOD WARNING CONTINUES FOR
THE SPOON RIVER AT LONDON MILLS.
* UNTIL SATURDAY AFTERNOON.
* AT 845 AM FRIDAY THE STAGE WAS 15.8 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.0 FEET BY THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS TO AGRICULTURAL LAND
NEAR THE RIVER.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SAT SUN MON
SPOON RIVER
LONDON MILLS 15 15.8 FRI 9 AM 15.4 10.1 8.2
$$
BARNES895
WGUS83 KILX 190135
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
735 PM CST FRI FEB 18 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
SPOON RIVER AT LONDON MILLS AFFECTING FULTON AND KNOX COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC057-095-191535-
/O.EXT.KILX.FL.W.0003.000000T0000Z-110220T0030Z/
/LNMI2.1.ER.110218T0528Z.110218T2245Z.110219T1830Z.NO/
735 PM CST FRI FEB 18 2011
THE FLOOD WARNING CONTINUES FOR
THE SPOON RIVER AT LONDON MILLS.
* UNTIL SATURDAY EVENING.
* AT 645 PM FRIDAY THE STAGE WAS 15.9 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS NEAR CREST NOW AND WILL FALL BELOW FLOOD
STAGE BY SATURDAY AFTERNOON.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS TO AGRICULTURAL LAND
NEAR THE RIVER.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SAT SUN MON
SPOON RIVER
LONDON MILLS 15 15.9 FRI 7 PM 15.6 11.0 8.8
$$
MILLER705
WGUS83 KILX 191708
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1108 AM CST SAT FEB 19 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
SPOON RIVER AT LONDON MILLS AFFECTING FULTON AND KNOX COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION. ALL RIVER LEVELS
ARE EXPECTED TO SLOWLY FALL.
SINCE FLOODING HAS SUBSIDED...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.
ILC057-095-191738-
/O.CAN.KILX.FL.W.0003.000000T0000Z-110220T0030Z/
/LNMI2.1.ER.110218T0528Z.110218T2245Z.110219T1627Z.NO/
1108 AM CST SAT FEB 19 2011
THE FLOOD WARNING IS CANCELLED FOR
THE SPOON RIVER AT LONDON MILLS.
* AT 1045 AM SATURDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FELL BELOW FLOOD STAGE AT 1027 AM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.7 FEET BY TOMORROW
MORNING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SUN MON TUE
SPOON RIVER
LONDON MILLS 15 14.9 SAT 11 AM 11.7 9.9 9.2
$$
BARNESWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Feb 17, 11:27 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Feb 17, 11:27 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1127 PM CST THU FEB 17 2011 .DISCUSSION... ISSUED 841 PM CST THU FEB 17 2011 WILL ONLY MAKE A FEW MINOR ADJUSTMENTS TO THE FORECAST/GRIDDED FORECAST THIS EVENING. THE LATEST SURFACE ANALYSIS INDICATED A COLD FRONT FROM CENTRAL WI INTO NW IL...JUST EAST OF THE MS RIVER...TO ABOUT KANSAS CITY. MOST OF THE CLOUDINESS IS AHEAD OF THE FRONT IN EAST CENTRAL IL...WITH A FEW CLOUDS DEVELOPING ON THE FRONT IN NW IL AND NRN MO. INCREASING LOW LEVEL WINDS AND SOME WEAK MOISTURE CONVERGENCE AHEAD OF THE FRONT HAS RESULTED IN SCATTERED SHOWERS IN CENTRAL MO. A FEW SHOWERS MAY MAKE MOVE INTO...OR EVEN DEVELOP NEAR CENTRAL AND EASTERN IL AFTER MIDNIGHT. THE OOZ ILX UPPER AIR SOUNDING INDICATED ALOT OF DRY AIR ABOVE 850 MB...SO ANY SHOWERS THAT APPROACH WILL BE QUITE LIGHT AND SHORT LIVED. THUS...WILL KEEP VERY LOW CHANCES FOR ISOLATED SHOWERS AFTER MIDNIGHT...EAST OF A LINE FROM TAYLORVILLE-DECATUR-CHAMPAIGN. TEMPERATURES ARE ACTUALLY RISING A BIT IN ADVANCE OF THE COLD FRONT...WHICH IS VERY TYPICAL. HOWEVER...WITH THE FRONT EXPECTED TO REACH THE I-55 CORRIDOR SHORTLY AFTER MIDNIGHT AND SOUTH OF I-70 BY 5 AM...OVERNIGHT LOW TEMPS IN THE LATEST FORECAST LOOK TO BE ON TARGET AS COLD AIR SLOWLY FILTERS IN FROM THE WEST-NORTHWEST. && .AVIATION... ISSUED 1127 PM CST THU FEB 17 2011 A COLD FRONT IS MAKING ITS WAY ACROSS CENTRAL IL LATE THIS EVENING...MOVING EAST-SOUTHEAST ABOUT 35 MPH. AT 05Z THE FRONT EXTENDED FROM THE NORTHERN CHICAGO SUBURBS TO JUST EAST OF PEORIA TO CENTRAL MO NEAR KCOU. BY THE TIME THE 06Z TAFS ARE IN EFFECT IT WILL BE JUST EAST OF KBMI AND KSPI. THUS...WILL DROP THE MENTION OF LOW LEVEL WIND SHEAR FOR THOSE TWO SITES AND KPIA SINCE THE LOW LEVEL WINDS ARE NOT AS STRONG ON THE BACKSIDE OF THE FRONT. THIS IS INDICATED BY BUFKIT SOUNDINGS AND EVIDENCED BY THE WEAKER PRESSURE GRADIENT AND LACK OF STRONG COLD AIR ADVECTION TO THE WEST AND NORTHWEST OF THE COLD FRONT. THE FRONT IS EXPECTED TO REACH KDEC JUST BEFORE 07Z AND AT KCMI BY 0730Z. IN THE MEANTIME...LOW LEVEL WIND SHEAR WILL CONTINUE TO BE A CONCERN WITH SURFACE WINDS AROUND 15KT AND SPEEDS AS HIGH AS 45 KT ONLY 2000 FT UP. AFTER THE FRONTAL PASSAGE THERE WILL BE NO AVIATION WEATHER CONCERNS TO SPEAK OF. VFR CONDITIONS WILL PREVAIL WITH A PERSISTANT NORTHWEST SURFACE WIND INCREASING TO 10-15 KT AFTER DAYBREAK AND THROUGH THE DAY FRIDAY. MILLER && .PREV DISCUSSION... ISSUED 256 PM CST THU FEB 17 2011 STRONG SOUTHERLY WINDS CONTINUE TO TRANSPORT UNSEASONABLY WARM...AND IN SOME CASES RECORD BREAKING...TEMPERATURES INTO CENTRAL AND SOUTHEAST ILLINOIS. THIS SOUTHERLY FLOW IS IN ADVANCE OF A COLD FRONT THAT IS MARCHING TOWARD THE REGION...AND EXPECTED TO CLEAR THE AREA BY EARLY FRIDAY. ONCE THIS SYSTEM CLEARS THE REGION...ANOTHER ONE IS PROGGED TO MOVE THROUGH SUNDAY INTO MONDAY. THE PASSAGE OF THESE TWO SYSTEMS AND THE ASSOCIATED PRECIPITATION RISK IS THE PRIMARY FORECAST CONCERN TODAY. 12Z MODELS IN REASONABLE AGREEMENT WITH FEATURES EXPECTED TO IMPACT FORECAST AREA INTO SUNDAY. THEN...SPREAD REMAINS WITH THE EVOLUTION/TRACK OF THE SYSTEM FOR EARLY NEXT WEEK. THE ECMWF REMAINS LESS PROGRESSIVE THAN THE NAM/GFS...WITH THE SREF SOMEWHERE IN THE MIDDLE. WITH THE MODELS STAYING SOMEWHAT PERSISTENT IN THEIR OWN SOLUTIONS...WILL LEAN TOWARD A MIDDLE OF THE ROAD SOLUTION FOR NOW. SHORT TERM...TONIGHT THROUGH SUNDAY...GUSTY WINDS WILL PERSIST INTO TONIGHT AHEAD OF THE FRONT BEFORE TAPERING OFF. HAVE REDUCED OR DROPPED RAIN CHANCES ALONG/AHEAD OF FRONT TONIGHT INTO EARLY FRIDAY. UPSTREAM RADARS INDICATE LITTLE IN THE WAY OF RAINFALL AT THE MOMENT...AND FORECAST SOUNDINGS SUGGEST ONLY VERY SHALLOW LOW LEVEL MOISTURE AS THE FRONT COMES THROUGH. WHILE A FEW SPRINKLES OR PATCHY DRIZZLE CAN NOT BE RULED OUT...DO NOT EXPECT ANY MEASURABLE RAINFALL WITH FROPA. HIGH PRESSURE WILL BUILD ACROSS THE REGION LATER FRIDAY INTO SATURDAY NIGHT. THIS HIGH AND THE ASSOCIATED DRY AIRMASS SHOULD PROVIDE QUIET WEATHER...WITH COOLER BUT STILL ABOVE NORMAL TEMPERATURES. LOW PRESSURE WILL LIFT NORTHEAST INTO THE PLAINS FROM THE SOUTHWEST U.S. ON SUNDAY PUSHING A WARM FRONT THROUGH THE FORECAST AREA. SOME RAINFALL IS POSSIBLE WITH THE PASSAGE OF THIS FEATURE...BUT THE BULK OF THE PRECIPITATION SHOULD FALL NORTH OF THE FORECAST AREA ON THE COOL SIDE OF THE FRONT. LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...A FRONTAL ZONE WILL BE IN THE AREA THROUGH MONDAY NIGHT...THOUGH THERE IS STILL QUITE A BIT OF UNCERTAINTY WITH THE STRENGTH AND/OR NUMBER OF WAVES THAT WILL RIPPLE ALONG THE FRONT AND EXACTLY WHERE THE FRONT WILL LIE. WITH THIS IN MIND...WILL KEEP PRECIPITATION CHANCES GOING INTO MONDAY NIGHT...WITH THERMAL PROFILES SUPPORTING RAIN FOR THE BULK OF THE PRECIPITATION. HOWEVER...AS THE FRONT SAGS SOUTH MONDAY AND MONDAY NIGHT...EXPECT LINGERING PRECIPITATION TO CHANGE OVER TO SNOW FROM NORTHWEST TO SOUTHEAST. AT THIS POINT...ANY SNOWFALL LOOKS MINOR. HIGH PRESSURE RETURN IN THE WAKE OF THE FRONT FOR TUESDAY AND WEDNESDAY...ALONG WITH A RESUMPTION OF QUIET WEATHER. ANOTHER FRONT IS PROGGED TO ARRIVE AROUND THURSDAY...BUT AT THIS POINT IT LOOKS TOO MOISTURE STARVED TO BE MUCH OF A PRECIPITATION RISK. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 17, 3:09 PM CST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CST THU FEB 17 2011 ILZ066-071-072-181200- CLAY-EFFINGHAM-RICHLAND- 309 PM CST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT RISES WILL CONTINUE ALONG MANY RIVERS ACROSS THE AREA DUE TO RECENT SNOW-MELT. MINOR FLOODING WILL CONTINUE ALONG THE LITTLE WABASH RIVER NEAR CLAY CITY THROUGH AT LEAST SATURDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL MINOR FLOODING ALONG OTHER RIVERS AND STREAMS WILL BE POSSIBLE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ027>031-036>038-040>057-061>063-067-068-073-181200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-SANGAMON- SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD- 309 PM CST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RIVERS AND STREAMS ACROSS THE AREA WILL CONTINUE TO SLOWLY RISE INTO AT LEAST EARLY NEXT WEEK DUE TO RUNOFF FROM RECENT SNOW-MELT. SOME MINOR FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
Nearby
River Flood Warnings in Illinois, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.